Jump to content
Ballardbeer

Ballardbeer: Zoloft / sertraline - 8 months of hypomania, irritability, manic episodes, then CT

Recommended Posts

Ballardbeer
Posted (edited)

Hey all,

 

From original topic title:  8 months of hypomania, increasing irritability, two major manic episodes, then CT

 

Wish I found this site before. Prescribed 50 mg in October 2018, reported immediate response, eventually asked to cut the dose to 25 mg when symptoms were arising more frequently. Doc said go up to 100 mg, thankfully I disagreed and we went down instead. Kept having increasing symptoms and eventually started taking 12.5 mg twice a day thinking I was a fast metabolizer.

 

Then: suicidal ideation and one hell-ish manic episode (with a good 50 mini-episodes over a months time). Quit CT once I learned what was happening.

 

BP2 diagnosis came, but now a month removed from sertraline, I don’t see it. I’m dealing with some crazy withdrawal symptoms... mostly headaches and irritability. I sometimes blink really hard, kind of like a brain zap. I’m on intermittent leave from work, and didn’t burn all the bridges I have, but came damn close.

 

now I’m learning healing takes months/years. Why is this a drug prescribed so frequently? What a nightmare it has been.  

 

Edited by ChessieCat
added extra info, deleted obscenity

Share this post


Link to post
Gridley
Posted (edited)

Welcome to SA, Ballardbeer.

 

It sounds like you had an adverse reaction to the Zoloft, combined with withdrawal symptoms from the cold turkey.  Hypomania is a recognized side effect (i'd call it adverse reaction) to Zoloft.


Sertraline-induced hypomania: a genuine side-effect. - NCBI
 

Here is some information on withdrawal, so you'll have a better idea of what you're experiencing.  The symptoms you describe are typical withdrawal symptoms.   

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
We don't pay a lot of attention to diagnoses here.  They're often quite arbitrary.
 
Yes, it can take quite a lot of time to recover from these drugs.  The vast majority of doctors are completely unaware of this and think they are innocuous and that recovery from them is short and easy.  This site exists to help those who have found that recovery for many (most? it's impossible to say) of us who have found it is neither brief nor easy.  I can't tell you how long withdrawal symptoms are going to persist for you.  It varies according to the individual.  It is realistic to think in terms of months and, yes, years.  I'm going to suggest a couple of things to help you, but time is the cure.
 
First. we strongly recommend using non-drug coping techniques to deal with these symptoms.  Please look at the following link and read those links that you feel might help you.
 
 
Second, we don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 
Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introductory topic, where you can ask questions, post updates and connect with other members.  Please don't hesitate to ask questions.  We're glad you found your ways here. 

 

 

Edited by ChessieCat
added link

Share this post


Link to post
Ballardbeer

Thanks all. I’ve read through everything I could. Hypomania as a real symptom of Zoloft makes sense. Was it underlying and did it surface? Who knows. I’m not hypomanic now. I wasn’t before.

 

i do have a question on lamotrigine. I’m on 50 mg now and it isn’t helping. Or at least I don’t think it’s doing anything. What’s a typical course for this drug in my situation? I’d like to get clean and sober for an extended time. The windows and waves have made life hell.

Share this post


Link to post
Ballardbeer

A brief update on my case: successfully tapered of lamotrigine, not on any current meds but the pdoc is suggesting I try prazosin in the morning. Tried it today and it didn’t prevent any of my symptoms. Pdoc also suggested considering gabapentin as needed. Thinking about cancelling my pdoc lol

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...